Pennsylvania, 2015Extreme Cold in Pennsylvania, February 19 to 20, 2015
February 19 to 20, 2015 · NWS CTP · 16 events in 16 counties and zones
An arctic airmass combined with gusty winds resulted in frigid sub-zero temperatures and extremely dangerous wind chills across portions of central Pennsylvania.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic airmass combined with gusty winds resulted in frigid sub-zero temperatures and extremely dangerous wind chills across portions of central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 18, 11:59 PM EST, 1 minute earlier.
Area forecast discussion, Feb 18, 11:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 PM EST WED FEB 18 2015
.SYNOPSIS...
BITTER COLD TEMPERATURES AND SUBZERO WIND CHILLS ARE EXPECTED
OVERNIGHT THROUGH THURSDAY AND INTO FRIDAY MORNING.
A GRADUAL WARM-UP WILL OCCUR THIS COMING WEEKEND...BUT WITH IT
WILL COME A BOUT OF WINTRY WEATHER AS LOW PRESSURE ORGANIZES AND
MOVES NORTHEAST FROM THE MID MISSISSIPPI VALLEY TO THE EASTERN
GREAT LAKES REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SECOND MAJOR SNOW SQUALL EVENT SINCE SATURDAY AND THE THIRD THIS
WEEK HIT CENTRAL PA HARD THIS AFTERNOON AND EVENING WITH WHITEOUT
CONDITIONS AND WIDESPREAD 1-2" ACCUMS. TEMPERATURES HAVE DROPPED
INTO THE SINGLE DIGITS ACROSS THE WESTERN HALF OF CENTRAL PA...
WHILE THE EASTERN HALF IS FALLING THROUGH THE TEENS CURRENTLY.
MAIN STORY NOW BESIDES A FEW ADDITIONAL HOURS OF UPSLOPE SNOWFALL
AND BLOWING SNOW OVER THE LAUREL HIGHLANDS IS THE BITTER COLD.
WIND CHILL WARNINGS IN PLACE TONIGHT...BEGINNING AT MIDNIGHT FOR
ALL OF THE WESTERN AND NRN MTNS...WHILE WIND CHILL ADVISORIES WERE
ISSUED ELSEWHERE. THESE WIND CHILL PRODUCTS CONTINUE RIGHT THROUGH
15Z FRIDAY AS THE COLD AIR MASS WILL MOVE OVER AND SIT OVER THE
REGION THROUGH FRIDAY.
LOWS TONIGHT BE AROUND -5 TO -10F ACROSS THE NW MTNS...TO THE
SINGLE DIGITS ABOVE ZERO THROUGH CENTRAL PA...TO NEAR 10F IN THE
SE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
HIGHS THURSDAY WILL STRUGGLE TO CLIMB ABOVE ZERO IN THE NW MTNS
/AND STAY JUST IN THE SINGLE DIGITS TO TEENS ELSEWHERE/ WITH
CONTINUED GUSTY NW WINDS UP TO 30-35 MPH AND OCNL FLURRIES AND
BANDS OF SNOW SHOWERS. THE SNOW SHOWERS COULD ADD ANOTHER COATING
TO 1/2 INCH IN THE CENTRAL RIDGE AND VALLEY REGION...AND ANOTHER
INCH POSSIBLE IN THE ALLEGHANIES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AXIS OF LONGITUDINALLY BROAD UPPER TROF COVERING THE CONUS EAST
OF THE ROCKIES AT THE START OF THE LONG TERM PERIOD IS FORECAST
TO SHIFT EAST AND TRANSITION THE UPPER FLOW TO A ZONAL PATTERN BY
THE WEEKEND. CORE OF ARCTIC AIR ALOFT IS FORECAST TO DROP INTO NRN
PA THURSDAY AFTN/EVE...SUPPORTING THE SHIFT IN THE UPPER FLOW. IN
RESPONSE TO ADDITIONAL COLD AIR/ENERGY DROPPING SOUTH ALONG THE
FRONT RANGE OVER THE WEEKEND...THE UPPER FLOW OVER THE EAST IS
FORECAST TO TURN SWRLY INTO NEXT WEEK. AS A RESULT...VERY COLD
AIR WILL CONTINUE TO IMPACT THE REGION THROUGH AT LEAST THE REST
OF THE WORK-WEEK.
THE FLATTENING OF THE UPPER FLOW OVER THE NORTHEAST THIS COMING
WEEKEND WILL LEAD TO A MODERATION AWAY FROM THE BITTER COLD WE
HAVE EXPERIENCED IN THE CURRENT PATTERN.
THE CENTER OF THIS NEXT ARCTIC HIGH MAY SLIDE JUST SOUTH OF THE
REGION THEN OFF THE MID ATLANTIC COAST - PER THE 00Z EC...WHILE
THE GEFS WOULD SUGGEST A LITTLE MORE IN THE WAY OF LLVL COLD AIR
DAMMING OVER THE CWA...PRECEDING INCREASING MOISTURE AND A WINTRY
MIX OR SNOW SPREADING IN FROM THE SW...THEN ANOTHER PUSH OF
ARCTIC AIR FOR LATE SUNDAY AND MONDAY.
TEMPERATURES SUNDAY LOOK TO RISE WELL ABOVE THE FREEZING MARK
OVER A GOOD PART OF CENTRAL PA AS THE EARLIER MENTIONED MODERATION
IN THE UPPER FLOW IS FORECAST TO ARRIVE. THE NEXT SHORTWAVE
TROF/SFC FRONT IS ALSO CURRENTLY TIMED TO MOVE FROM THE MID MISS
VALLEY TO ERN GLAKES REGION THIS SATURDAY AND SUNDAY... LEADING TO
THE POSSIBILITY OF SNOW OR RAIN FOR A CHANGE OVER SRN PA AND SNOW
OVER THEN NORTH. LATEST RUNS OF MDM RANGE GUIDANCE NOW DEVELOPS A
SFC LOW ALONG THE FRONT...POSSIBLY MOVING ACROSS PA. HAVE
INCREASED POPS...QPF AND POTENTIAL FOR A MESSY WINTER WEATHER
EVENT MAINLY DURING THE DAY SUNDAY.
AS HIGH PRESSURE MOVES ACROSS THE REGION NEXT MONDAY AND TUESDAY
BEHIND SUNDAY'S POTENTIAL SYSTEM...DRY WEATHER IS EXPECTED WITH
TEMPS AGAIN RETURNING BELOW NORMAL...BUT NOT AS FAR BELOW AS IN
RECENT DAYS. SCATTERED SNOW SHOWERS WILL TAPER OFF THROUGH EARLY
TUESDAY...THEN INCREASE OVER THE MTNS WEDNESDAY AS ANOTHER PUSH OF
ARCTIC AIR ARRIVES A SHORTWAVE ON WED.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
WELL...DEFINITELY QUIETER ACROSS CENTRAL PA THAN THIS PAST LATE
AFTERNOON/EVENING. ARCTIC FRONT NOW WELL TO THE EAST...WITH BRISK
AND VERY COLD WNW FLOW FILTERING IN BEHIND - KEEPING SURFACE WIND
SPEEDS GENERALLY AROUND 10-15 MPH WITH GUSTS UP TO 30 MPH
CONTINUING MAINLY OVER THE LAUREL HIGHLANDS /AND RIDGELINES
ELSEWHERE/ AND THE LOWER SUSQ VALLEY.
SOME VERY LIGHT SNOW SHOWERS WILL CONTINUE MAINLY OVER WESTERN
HIGHER TERRAIN AS OROGRAPHIC LIFT KEEPS GENERALLY MVFR
RESTRICTIONS MORE IN THAN OUT OF KBFD-KJST THROUGH SUNRISE.
DOWNSLOPE FLOW OVER CENTRAL/EASTERN SECTIONS ALREADY ERODING
CLOUDS AS CONDITIONS HAVE IMPROVED BACK TO VFR THERE.
DURING THE DAY THU...MVFR RESTRICTIONS WILL CONTINUE ACROSS
WESTERN HIGHER TERRAIN...ESP EARLY...WITH IMPROVEMENT POSS BY
AFTERNOON. MAINLY VFR WILL CONTINUE AT CENTRAL AND EASTERN
TERMINALS. A STIFF NW WIND WILL PERSIST THROUGH THE DAY...WITH
GUSTS TO 25-30 MPH.
OUTLOOK...
THU...MVFR/IFR -SHSN WRN 1/3. MAINLY VFR CENTRAL AND ERN TAFS.
BRISK WSW WIND.
FRI...BCMG VFR. NO SIG WX.
SAT-SUN...MVFR/IFR LKLY WITH MIXED PCPN.
MON...BCMG VFR. NO SIG WX.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 10 AM EST FRIDAY FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.
WIND CHILL ADVISORY UNTIL 10 AM EST FRIDAY FOR PAZ019-025>028-
034>036-045-046-049>053-056>059-063>066.
WINTER WEATHER ADVISORY UNTIL NOON EST THURSDAY FOR PAZ024-033.
&&
SYNOPSIS...LAMBERT
NEAR TERM...DEVOIR/LAMBERT/CERU
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/GARTNER
AVIATION...RXR
Hazardous weather outlook, Feb 18, 10:29 AM EST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1029 AM EST WED FEB 18 2015
PAZ004-005-010-011-017-042-191530-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-SULLIVAN-
1029 AM EST WED FEB 18 2015
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ024-033-191530-
CAMBRIA-SOMERSET-
1029 AM EST WED FEB 18 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ028-036-049>053-056>059-063>066-191530-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1029 AM EST WED FEB 18 2015
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ019-025>027-034-035-045-046-191530-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
1029 AM EST WED FEB 18 2015
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SNOW SQUALLS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THE EARLY
EVENING. THESE SNOW SQUALLS COULD PRODUCE NEAR WHITEOUT CONDITIONS
REDUCING VISIBILITIES AND CREATING HAZARDOUS DRIVING CONDITIONS.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ006-012-018-037-041-191530-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-
1029 AM EST WED FEB 18 2015
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 18, 6:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EST WED FEB 18 2015
PAZ006-012-018-019-027-028-036-037-041-045-046-049>052-056>059-
063>066-190045-
CUMBERLAND-JUNIATA-YORK-SNYDER-SCHUYLKILL-POTTER-LANCASTER-PERRY-
LEBANON-MONTOUR-NORTHERN CLINTON-TIOGA-SOUTHERN
CLINTON-UNION-MIFFLIN-SOUTHERN CENTRE-FRANKLIN-SOUTHERN
LYCOMING-NORTHERN CENTRE-DAUPHIN-NORTHERN
LYCOMING-ADAMS-NORTHUMBERLAND-
616 PM EST WED FEB 18 2015
...DANGEROUS SNOW SQUALLS WILL AFFECT THE ENDLESS MOUNTAINS AND THE
MIDDLE TO LOWER SUSQUEHANANNA RIVER VALLEY THROUGH 745 PM...
AT 612 PM EST...A LARGE AREA OF SNOW SQUALLS WAS EXITING THE CENTRAL
AND NORTH CENTRAL MOUNTAINS AND INTO THE SUSQUEHANNA RIVER VALLEY.
THE LEADING EDGE OF THESE SQUALLS WAS ALONG A LINE EXTENDING FROM
NEAR TROUPSBURG TO NEAR GLEN UNION TO NEAR LAURELTON CENTER TO NEAR
ASPERS...AND MOVING EAST AT 20 MPH.
WHITEOUT CONDITIONS WILL ACCOMPANY THESE SQUALLS...ALONG WITH WIND
GUSTS IN EXCESS OF 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG...YORK...WILLIAMSPORT...CHAMBERSBURG...CARLISLE...LOWER
ALLEN...HERSHEY...COLONIAL PARK...WEIGELSTOWN...ELIZABETHTOWN...
SUNBURY...LOCK HAVEN...PROGRESS...MECHANICSBURG...MIDDLETOWN...
LEWISTOWN...CAMP HILL...SHAMOKIN...PALMYRA AND NEW CUMBERLAND.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
SNOW SHOE AND BUCKHORN EXITS...SPECIFICALLY FROM MILE MARKERS 155 TO
228.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 195 TO 257.
INTERSTATE 81 FROM MILE MARKERS 14 TO 85.
INTERSTATE 83 FROM MILE MARKERS 10 TO 50.
INTERSTATE 99 NEAR MILE MARKER 85.
INTERSTATE 180 FROM MILE MARKERS 1 TO 29.
INTERSTATE 283 FROM MILE MARKERS 0 TO 2.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4200 7693 4159 7687 4134 7690 4095 7651
3985 7664 3991 7774 4085 7767 4112 7794
4200 7787
TIME...MOT...LOC 2312Z 264DEG 16KT 4199 7751 4130 7760 4092 7719 3993
7728
DEVOIRSpecial weather statement, Feb 18, 7:57 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EST WED FEB 18 2015
PAZ041-042-046-053-190130-
SULLIVAN-COLUMBIA-SOUTHERN LYCOMING-NORTHERN LYCOMING-
757 PM EST WED FEB 18 2015
...A DANGEROUS SNOW SQUALL WILL AFFECT SULLIVAN COUNTY...COLUMBIA
COUNTY...SOUTHERN LYCOMING COUNTY...NORTHERN LYCOMING COUNTY...
AT 756 PM EST...A DANGEROUS SNOW SQUALL WAS ALONG A LINE EXTENDING
FROM NEAR LOCKWOOD TO NEAR MUNCY...AND MOVING NORTHEAST AT 40 MPH.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...MUNCY...HUGHESVILLE...OVERTON...
ROHRSBURG...IOLA...JAMISON CITY...WALLER...LINCOLN FALLS...RICKETTS
GLEN STATE PARK...CENTRAL...FAIRMOUNT SPGS...KETTLE CREEK GORGE...
LAIRDSVILLE...SHUNK...MUNCY VALLEY...LOYALSOCKVILLE...BARBOURS AND
BIGGERTOWN.
THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 10 TO 26.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4115 7664 4117 7673 4119 7701 4158 7692
4160 7687 4154 7622 4131 7631 4121 7632
4114 7628 4114 7623 4111 7623
TIME...MOT...LOC 0056Z 240DEG 37KT 4209 7664 4126 7681
DEVOIRExtreme Cold/Wind Chill, Cambria
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Cambria forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Somerset
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Warren
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Tioga
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Tioga forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Sullivan
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Cameron
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Cameron forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Clearfield
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Clearfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Elk
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Elk forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, McKean
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- McKean forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Northern Centre
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Northern Centre forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Northern Clinton
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Northern Clinton forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Northern Lycoming
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Potter
- When
- February 19, 12:00 AM EST to February 20, 12:00 PM EST
- Where
- Potter forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Southern Centre
- When
- February 19, 8:29 PM EST to February 20, 12:00 PM EST
- Where
- Southern Centre forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Blair
- When
- February 19, 8:29 PM EST to February 20, 12:00 PM EST
- Where
- Blair forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
Extreme Cold/Wind Chill, Bedford
- When
- February 19, 8:29 PM EST to February 20, 12:00 PM EST
- Where
- Bedford forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Extreme cold combined with gusty winds resulted in wind chill or apparent temperature values in the -25 to -35 range.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Cold in Pennsylvania, February 19 to 20, 20153 deaths · $250,000 · 13 events
- Extreme Cold in Kentucky, February 19 to 20, 20152 deaths · 14 events
- Cold in Indiana, February 19, 20151 death · 6 events
- Extreme Cold and Cold in New York, February 19 to 20, 201527 events
- Cold in Kentucky, February 19, 2015$10,000 · 22 events
- Cold in New Jersey, February 19 to 20, 201521 events
- Cold in Illinois, February 19, 2015$8,000 · 19 events
- Extreme Cold in Pennsylvania, February 19 to 20, 201514 events
- Extreme Cold in Michigan, February 19, 201513 events
- Cold in Missouri, February 19, 201511 events
- Extreme Cold in Michigan, February 19, 201510 events
- Extreme Cold in Virginia, February 19, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562651, 562652, 562653, 562654, 562655, 562657, 562658, 562659, 562660, 562661, 562662, 562663, 562664, 562678, 562679, 562680.